Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 151, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 11, 2025, 7:59 PM CDT for Linn County, Miami County, Kansas; Bates County, Cass County, Johnson County, Missouri. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2025, 7:59 PM CDT (00:59 UTC)
- Expired
- Jul 11, 2025, 8:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 8:29 PM CDT | TSTM WND DMG | 3 Wnw Pleasanton, KS | Multiple reports of wires down and power outages in eastern Linn County. Time estimated from radar. |
| Jul 11, 8:38 PM CDT | TSTM WND DMG | Pleasanton, KS | Multiple reports of downed limbs and wires in the Pleasanton area. Time estimated from radar. |
| Jul 11, 8:39 PM CDT | TSTM WND GST 60 | Pleasanton, KS | Social media report. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 2:19 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1699 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113
WUUS53 KEAX 120059
SVREAX
KSC107-121-MOC013-037-101-120145-
/O.NEW.KEAX.SV.W.0151.250712T0059Z-250712T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
759 PM CDT Fri Jul 11 2025
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Southeastern Miami County in east central Kansas...
Linn County in east central Kansas...
Cass County in west central Missouri...
Northwestern Bates County in west central Missouri...
West central Johnson County in west central Missouri...
* Until 845 PM CDT.
* At 759 PM CDT, severe thunderstorms were located along a line
extending from near Harrisonville to 8 miles north of Blue Mound,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Harrisonville, Peculiar, Louisburg, Holden, Adrian, Garden City,
Pleasanton, La Cygne, Mound City, Archie, Drexel, Linn Valley,
Freeman, East Lynne, Parker, Blue Mound, Prescott, Fontana, Lake
Annette, and Amsterdam.
This includes Interstate 49 between mile markers 140 and 167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3804 9508 3821 9508 3825 9507 3826 9506
3834 9506 3852 9484 3874 9443 3872 9393
3804 9472
TIME...MOT...LOC 0059Z 288DEG 20KT 3867 9440 3821 9507
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BMW1 follow-up statement
132
WWUS53 KEAX 120131
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
831 PM CDT Fri Jul 11 2025
KSC107-121-MOC013-037-101-120145-
/O.CON.KEAX.SV.W.0151.000000T0000Z-250712T0145Z/
Miami KS-Linn KS-Cass MO-Bates MO-Johnson MO-
831 PM CDT Fri Jul 11 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN MIAMI...LINN...SOUTHERN CASS...NORTHWESTERN BATES
AND WEST CENTRAL JOHNSON COUNTIES...
At 830 PM CDT, severe thunderstorms were located along a line
extending from near East Lynne to Mound City, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Harrisonville, Holden, Adrian, Garden City, Pleasanton, La Cygne,
Mound City, Archie, Drexel, Linn Valley, Freeman, East Lynne, Blue
Mound, Prescott, Amsterdam, Amoret, Gunn City, Merwin, Worland, and
La Tour.
This includes Interstate 49 between mile markers 140 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3804 9508 3821 9508 3835 9489 3855 9460
3874 9435 3872 9393 3804 9472
TIME...MOT...LOC 0130Z 288DEG 20KT 3862 9420 3816 9487
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:43 PM CDT, 1 hour 16 minutes earlier. Its key messages:
- * Severe Storm Threat Today/Tonight
- Timing: Mid-afternoon into evening
- Main Threat: Strong, Damaging Winds
- Secondary Threats: Large hail, heavy rainfall, possible tornado * Uncomfortable heat/humidity eases after today
Area forecast discussion, Jul 11, 6:43 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 643 PM CDT Fri Jul 11 2025 .KEY MESSAGES... * Severe Storm Threat Today/Tonight - Timing: Mid-afternoon into evening - Main Threat: Strong, Damaging Winds - Secondary Threats: Large hail, heavy rainfall, possible tornado * Uncomfortable heat/humidity eases after today && .DISCUSSION... Issued at 157 PM CDT Fri Jul 11 2025 With previous evening/night storms having remained almost exclusively northward and westward of the area, that has allowed environment over much of Missouri to prime itself for potential strong to severe storms this afternoon and evening. Surface analysis early this afternoon places the some what broad and weak surface low over NW Missouri with associated warm front into southern Iowa and trailing cold front just having entered far NW Missouri and NE Kansas. Primarily non-severe elevated convection has been ongoing northward into Iowa and eastern Nebraska helping further suggest the placement of the surface warm front. Within the warm sector, much of Missouri, low level moisture has increased in response to breezy (gusting up to around 30 mph) with many AWOS/ASOS depicting dew points in the low to mid 70s. This includes some moisture pooling, dew points around or greater than 75, over southern Iowa/northern Missouri in the vicinity of the warm front. So, what can/might we expect the remainder of the day? Great question. Glad you asked. In a general sense we will certainly see storms out ahead of and along the respective warm and cold fronts as they translate across the state. The first area to discuss will be north-central to northeast Missouri. This area will very likely be behind the warm front, leaving more in the open warm sector. This tends to reduce the tornadic threat, but does not completely eliminate. Point sounds in that area do suggest some okay clockwise curvature, but the magnitude/strength of the low level, let alone deep layer, shear is not substantial. In fact, it is largely marginal with values around 20-25kts and 30-35 kts in the 0-3km and 0-6km depths. And those values could be generous. LCLs tend to be marginal as well. Enough CAM runs have shown hints of UH tracks near the Iowa-Missouri border though to completely ignore the threat. Which too is why after coordination with SPC, northern tier of Missouri counties are in a Tornado Watch. Hail too would become a threat with any organization of storms, allowing increased growth/residence time. Otherwise, high melting levels, >14kft, and unlikely prolonged residence times likely limit severe/damaging hail. Wind should be the primary threat with marginal venting/upper storm winds (more prone to collapse on oneself) and ample low and mid level dry air for at least initial storms to tap into/enhance down drafts. Any organized storms further enhance the wind risk. As time progresses, storms should grow upscale to multi-cell/MCS and transition threat to almost exclusively wind. Next area to discus will be areas along the front, to the SW of the north-central/northeast Missouri area. This has been a little harder to pinpoint initiation time and evolution. As of early afternoon, there has been a couple storms initiating, but struggling to rapidly grow. Rapid intensification/growth "may" yet hold off until 3pm or later. Regardless, environment along and ahead of the front will be quite unstable with current RAP analysis showing >3000 J/kg MLCAPE and may approach 3500-4000 J/kg MLCAPE along the front with any moisture pooling. Very unstable and thick CAPE profiles with some of the present mid-level cooling as the mid-level shortwave approaches. Wind profiles are less impressive away from the north/northeast, tending to be more directonally uniform and less overall effective shear to tap into, broadly < 30kts. Tornadic and hail threat is generally very low here with what should be unorganized storms, plus potentially rapid upscale growth along the front. Can't rule out brief marginally severe hail with the strongest/deepest of updrafts. QLCS tor threat appears fairly unlikely as well with frontal orientation tending to line up more parallel to low/mid level winds, but a bowed segment could pose a risk as that would alter orientation for portions of the line/bow. Otherwise strong/damaging winds remain the primary risk with the ample low-mid level dry air and collapsing updrafts. May very well yield multiple >70 mph wind gusts with these storms, especially deep updrafts that begin to collapse within this environment. Peak wind gust potential may wane with a transition to linear/QLCS, largely due to steering wind profiles not as orthogonal as one would want to maintain a balanced cold pool/UDCZ. A hydrologic threat gets introduced here as well with mentions of the more parallel steering flow, in conjunction with climatologically highly elevated PWats, >2". CAMs (HREF/HRRR/etc) have persistently showed pockets of 3-4"+, which may yield flooding concerns, especially in any urban areas. Rural, agriculture areas may be able to absorb more as they remain near peak grown periods. Depictions have not been widespread though, suggesting more isolated flooding threat versus widespread. While no Severe Watch as of this writing, there will likely be one within the next couple of hours. Taking into account all of the above, the SPC Enhanced/Slight Risk and WPC ERO Slight Risk areas are well deserved and in appropriate locations. As front progresses SE through the evening, so too will the severe threat as storms work over local air mass and lose diurnal support. Quickly into the future, the generally slow/gradual frontal passage will get a boost from a northern stream shortwave trough as it builds in an associated surface high into the Central High Plains. This should push it through the CWA by Saturday evening, broadly limiting strong/severe potential Saturday. May see some lingering showers near/post frontal, and tends to align with SPC Day 2 Marginal that is largely in the LSX/SGF CWAs. Otherwise, expect a much cooler and more comfortable day than today and recent days. Highs generally in the low to mid 80s Saturday and Sunday. Discrepancy in pattern evolution into next week brings uncertainty in additional precipitation opportunities, but do not look strong/severe in nature either way as synoptic models grapple with a weak mid-upper low/shortwave that may/may not develop over the Southern Plains and drift NE late weekend into early work week. Predominant mid-upper level westerlies overhead remain through much of the week, allow for multiple possible shortwaves and precipitation opportunities. This results in prolonged lower end PoPs in the extended forecast, which surely will not play out as such, but limited confidence to make any meaningful changes. Can generally expect temperatures to inch back warmer through this time frame too, but largely seasonable in the upper 80s to lower 90s. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 639 PM CDT Fri Jul 11 2025 Scattered to broken line of thunderstorms currently working through the metro. Areas to the north and west should remain convection free through the evening. Storms are expected to become better organized east of the metro, with the potential for gusty winds with stronger storms. Could see some MVFR stratus develop between 12-15Z Satuday morning, but should thin and scatter out towards mid-day. Light northwest winds should prevail behind the front. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Curtis AVIATION...BT
Hazardous weather outlook, Jul 11, 5:06 AM CDT, 14 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0506 AM CDT Fri Jul 11 2025
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121006-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0506 AM CDT Fri Jul 11 2025
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Through tonight.
Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.KEY MESSAGES...
* Hot and humid conditions today with highs in the mid 90s and heat
indices in the around 100.
* Severe storms possible this afternoon into this evening.
- Damaging winds and hail are the main hazards, though there
is low potential for a tornado. Locally heavy rain will also
be a concern.In the hours before
Special weather statement, Jul 11, 7:34 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
734 PM CDT Fri Jul 11 2025
KSZ057-060-MOZ043-053-120100-
Miami KS-Linn KS-Bates MO-Cass MO-
734 PM CDT Fri Jul 11 2025
...A STRONG THUNDERSTORM WILL IMPACT MIAMI...NORTHERN LINN...
SOUTHWESTERN CASS AND NORTHWESTERN BATES COUNTIES THROUGH 800 PM
CDT...
At 733 PM CDT, Doppler radar was tracking a strong thunderstorm near
Louisburg, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Paola, Peculiar, Osawatomie, Louisburg, La Cygne, Drexel, Linn
Valley, Cleveland, Freeman, Parker, Fontana, Lake Annette, Amsterdam,
West Line, Merwin, Hillsdale, Chiles, New Lancaster, Wagstaff, and
Beagle.
This includes Interstate 49 between mile markers 164 and 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Kansas...and west central Missouri.
&&
LAT...LON 3833 9506 3855 9507 3859 9495 3871 9485
3870 9442 3833 9442
TIME...MOT...LOC 0033Z 264DEG 27KT 3857 9474
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BMWLocal storm report, Jul 11, 7:44 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
744 PM CDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Hail 1 S Lawson 39.41N 94.21W
07/11/2025 M1.00 Inch Ray MO Public
Time confirmed from radar.
&&
CMSLocal storm report, Jul 11, 7:45 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
745 PM CDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM Hail 1 E Blue Springs 39.02N 94.26W
07/11/2025 E0.75 Inch Jackson MO Public
Report from mPING: Dime (0.75 in.).
&&
CMSLocal storm report, Jul 11, 7:47 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
747 PM CDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM Tstm Wnd Dmg 2 WNW Lake Tapawingo 39.04N 94.34W
07/11/2025 Jackson MO Public
Three inch tree branches down.
&&
BTLocal storm report, Jul 11, 7:48 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
748 PM CDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM Tstm Wnd Dmg 3 S Blue Springs 38.97N 94.28W
07/11/2025 Jackson MO Public
Three inch branches down.
&&
BTLocal storm report, Jul 11, 7:52 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
752 PM CDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM Tstm Wnd Dmg 2 S Blue Springs 38.99N 94.28W
07/11/2025 Jackson MO Public
mPING report of tree limbs down on the south
side of Blue Springs. Time confirmed from
radar.
&&
CMSThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:34 PM CDT | Special Weather Statement | EAX | Miami | 26 min |
| Jul 11, 7:36 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 24 min |
| Jul 11, 7:04 PM CDT | Special Weather Statement | EAX | Sullivan | 41 min |
| Jul 11, 7:12 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 48 min |
| Jul 11, 7:23 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston, Sullivan | 37 min |
| Jul 11, 7:26 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Lafayette, Livingston, Ray | 49 min |
| Jul 11, 7:51 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Cass, Jackson, Johnson, Lafayette, Ray | 39 min |
| Jul 11, 8:16 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 44 min |
| Jul 11, 8:27 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Johnson, Lafayette, Saline | 48 min |
| Jul 11, 8:58 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Jackson, Johnson, Pettis | 47 min |
| Jul 11, 9:12 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Pettis, Saline | 33 min |
| Jul 11, 9:46 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis, Saline | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.